Alert archive / Idaho / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 85, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 13, 2009, 7:32 PM MDT for Bannock County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2009, 7:32 PM MDT (01:32 UTC)
- Expired
- Sep 13, 2009, 8:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:34 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 13, 2:34 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT SUN SEP 13 2009 .DISCUSSION...THE LOW PRESSURE TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL MOVE INLAND TONIGHT AND MONDAY. BOTH THE NAM12 AND GFS FAVOR A TRACK SLIGHTLY MORE TO THE SOUTH IN CENTRAL NEVADA AND UTAH. TWO SPOKES OF ENERGY ARE DEPICTED IN THE MODELS. THE FIRST ROTATES NORTH INTO THE CENTRAL MOUNTAINS NEAR 12Z MONDAY MORNING AND BOTH MODELS ARE PRETTY CLOSE IN TIMING. THE GFS PREFERS TO BRING THE SECOND SPOKE OF ENERGY INTO THE SOUTH CENTRAL HIGHLANDS 00-06Z MONDAY EVENING WHILE THE 12 AND 18Z NAM FAVOR AFTER MIDNIGHT. UNCERTAINTY OF TIMING RESULTED IN A FIRE WEATHER WATCH FOR LIGHTNING IN THE SOUTHERN HIGHLANDS. ISOLATED THUNDERSTORMS COULD DEVELOP ALMOST ANYTIME WHERE FORCING SHOWS UP. AIRMASS WILL PROBABLY REMAIN MARGINALLY UNSTABLE THE NEXT 24 TO 48 HOURS. MODEL QPF STILL REACHES 1 INCH MONDAY EVENING. DEVELOPING THUNDERSTORMS COULD TAKE ADVANTAGE OF THAT SO QPF WAS BOOSTED TO NEAR A QUARTER INCH IN THE SOUTHERN HIGHLANDS. THE LOW TRACKS TOWARDS THE FOUR CORNERS TUESDAY NIGHT WITH SHOWERS DECREASING IN FORECAST AREA RIGHT INTO THE WEEKEND. LATEST GFS RUNS FAVOR KEEPING THE STORM TRACK TO THE NORTH OF THIS AREA ALL THE WAY TO SATURDAY WHILE THE ECM IS A BIT MORE AMPLIFIED. SOME CLIMO TYPE POPS REMAIN IN THE FORECAST FOR THE MOUNTAINS FOR THE MOMENT. RS && .AVIATION...MID-LEVEL CLOUDS STARTING TO DEVELOP SOME CEILINGS. DO NOT SEE MUCH MOISTURE BELOW 700MB UNTIL THE AFTERNOON. WILL PROBABLY AT LEAST HAVE SOME VCTS MENTIONED FOR THE VALLEY AIRPORTS. KSUN IS MUCH FARTHER AWAY AND WILL BE UNDER DOWNSLOPE CONDITIONS...AND COULD BE IN THE BEST SHAPE OF ALL FOUR AIRDROMES. WIND WILL REMAIN BREEZY MUCH OF THE NIGHT...BUT NOT IN A SURPRISE DIRECTION AND SHOULD BE DOWN THE RUNWAY. MESSICK && .FIRE WEATHER...LOW APPROACHING FROM NEVADA IS ALREADY GENERATING SHOWERS AND SOME ISOLATED COVERAGE THUNDERSTORMS. THIS LOW WILL SLOW AND STALL OVER THE GREAT BASIN FOR THE NEXT TWO DAYS AND BRING SHOWERS AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA...BUT WILL MAINLY FOCUS IN THE UTAH BORDER AND SOUTHERN WYOMING BORDER. FOR WEDNESDAY...GUIDANCE HAS STAYED CONSISTENT NOW THAT THE UPPER LEVEL LOW WILL DIVE TO THE SOUTH AND PULL AWAY FROM THE GEM STATE. LOOK FOR MUCH COOLER TEMPERATURES WITH CLOUD COVER AND PRECIPITATION...AND MUCH HIGHER RELATIVE HUMIDITY. THE AMOUNT OF LIGHTNING IS THE MAIN FORECAST PROBLEM. AT THIS TIME...WIDELY SCATTERED AND SCATTERED THUNDERSTORMS ARE POSSIBLE AT THE UTAH BORDER...AND THUS THE RAFT RIVER AND GOOSE CREEK DRAINAGES ARE THREATENED WITH ENOUGH LIGHTNING ACTIVITY AND CRITICAL FUELS TO MAKE A RED FLAG POSSIBLE FOR MON AFTERNOON. WILL ISSUE FIRE WEATHER WATCH AT THIS TIME...WITH THIS EVENT LOOKING LIKE IT MAY JUST QUALIFY. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR IDZ412. &&
Hazardous weather outlook, Sep 13, 2:41 PM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 241 PM MDT SUN SEP 13 2009 IDZ017>025-031-032-141200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 241 PM MDT SUN SEP 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS WILL CONTINUE FROM THE SOUTHWEST 15 TO 20 MPH WITH HIGHER GUSTS THIS AFTERNOON ON THE AMERICAN FALLS RESERVOIR. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING IN THE HIGHER ELEVATIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTH CENTRAL HIGHLANDS MONDAY AFTERNOON AND EVENING FOR THUNDERSTORMS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION ON MONDAY AS AN UPPER LEVEL LOW MOVES INTO NORTHERN NEVADA. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA MONDAY AND MONDAY NIGHT. THE LOW MOVES SOUTHWARD ON TUESDAY...WITH SCATTERED TO ISOLATED SHOWERS AND STORMS POSSIBLE. DRIER WEATHER RETURNS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 13, 6:34 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
634 PM MDT SUN SEP 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 4 SE POCATELLO 42.84N 112.41W
09/13/2009 BANNOCK ID TRAINED SPOTTER
TWO INCH LIMBS BREAKING OFF TREES.
&&
DSHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:31 AM MDT | Lake Wind Advisory | PIH | 16 hr | |
| Sep 14, 8:40 AM MDT | Red Flag Warning | PIH | 10 hr | |
| Sep 14, 1:10 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Oneida | 35 min |
| Sep 14, 1:52 PM MDT | Special Weather Statement | PIH | Bannock, Oneida, Power | 38 min |
| Sep 14, 2:34 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville | 56 min |
| Sep 14, 2:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bingham, Caribou, Power | 3 hr |
| Sep 14, 3:43 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison, Teton | 62 min |
| Sep 14, 3:59 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Butte, Clark, Fremont, Jefferson, Madison and 1 more | 46 min |
| Sep 14, 4:23 PM MDT | Special Weather Statement | PIH | Teton | 52 min |
| Sep 14, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson, Madison | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.